MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 S-ROM*SLEEVE PRX ZTT, 18B-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE

DEPUY ORTHOPAEDICS, INC. 1818910 S-ROM*SLEEVE PRX ZTT, 18B-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Catalog Number 521483
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Discomfort (2330)
Date of Event 03/11/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
New etq record created in order to update etq (legacy system) complaint number (b)(4).Reason for original complaint.Litigation papers allege: on (b)(6) 2008, patient was implanted with a depuy pinnacle hip on her left side.After a few weeks she began to experience a considerable increase in the level of pain and discomfort in her left hip.By early 2009, patient's left hip had become extremely painful.On (b)(6) 2009, patient was revised.Doi: (b)(6) 2008; dor: (b)(6) 2009; (left side).Patient is a resident of (b)(6).Update: 10/24/2012: pfs was received from legal, medical records were received from legal, and part/lot.Information was identified.Records indicate that the patient was revised because of pain and possible infection.Records are available for further review.Update 12/31/2014- pfs and medical records received.After review of the medical records for mdr reportability, the patient was reimplanted on (b)(6) 2009 after all implants were removed on (b)(6) 2009 for alleged infection.The stem and sleeve implanted on (b)(6) 2008 are being added, but not reported as they were implanted more than 3 months.Before they removed on (b)(6) 2009.Litigation currently doesn't allege infection.There is no new additional information that would affect the existing mdr decision.The complaint was updated on: (b)(6) 2015.Update 29may2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and sticker sheets.Ppf alleges infection requiring intravenous antibiotics.Updated patient identifier.Doi: (b)(6) 2008; dor: (b)(6) 2009; (left side).
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7645661
Report Number1818910-2018-63427
Device Sequence Number1146295
Product Code LPH
UDI-Device Identifier10603295170631
UDI-Public10603295170631
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K934412
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2009
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/08/2012
Device Catalogue Number521483
Device Lot Number2462819
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer01/04/2019
09/05/2019
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date01/14/2019
09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight60